Alert archive / New York / Flash Flood Warnings in 1998
Flash Flood Warning 77, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jun 17, 1998, 4:19 PM EDT for Clinton County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 1998, 4:19 PM EDT (20:19 UTC)
- Expired
- Jun 17, 1998, 7:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Clinton County, NY
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 328 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBTV 172021 FFWBTV NYC019-172315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 419 PM EDT WED JUN 17 1998 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CLINTON COUNTY IN NORTHERN NEW YORK * UNTIL 715 PM EDT. * AT 415 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN FROM ALLENBURG TO ALTONA * THESE STORMS WILL NEARLY STATIONARY AND WILL PRODUCE RAINFALL RATES OF UP TO 2 INCHES PER HOUR. THE GREAT CHAZY RIVER WILL BE PARTICULARLY AT RISK TO RAPID RISES AND FLOODING. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO CROSS A ROADWAY WHICH IS COVERED BY FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK. ABANDON YOUR VEHICLE AND SEEK HIGHER GROUND. CADIMA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 1:55 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 17, 1:55 PM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 155 PM EDT WED JUN 17 1998 OCCLD FNT BTWN CHMPLN VLY AND GREEN MTNS. LN SHWRS/TSTMS ALG BNDRY ACRS W SLOPES OF GREEN MTNS. FLOOD THREAT IS HI IN THIS AREA AND FLOOD WATCH WL RMN IN PLC THIS EVNG ACRS VT AND ALSO ERN NY AS KCXX SHWS SOME TSTMS IN CLINTON/ESSEX CNTYS. LESS OF A THREAT FTHR W AS WDSPRD CLD CVR SURPRESSING ACTVTY SO FLOOD WATCH WL BE DROPPED ST LAW/FRANKLIN CNTYS. XPCT SHWRS/TSTMS TO DSPT THIS EVNG AS HTG IS LOST AND BNDRY MVS E OF RGN. FWC POPS APPR TOO HI FOR TNGT WITH LACK OF A FOCUS SO WUD LWR TO SCT/LKLY AND EMPHASIZE EVNG PD. XPCT AREAS OF DNS FOG TNGT. PSBL REPEAT PERFORMANCE ON THU AS PW/S RMN HI...UPR TROF OVHD AND SOME SUNNY INTERVALS XPCTD TO DESTAB ATMOS. ACVTY SHD BE LESS WDSPRD AS BNDRY WL NOT BE PRESENT. EVNG SHWRS/TSTMS PSBL THU EVNG...OTRW MOCLDY WITH AREAS OF FOG AGN. SOME IMPROVEMENT ON FRI AS UPR TROF BEGINS TO PULL AWAY WITH RISG HGTS...AND SFC RDG TRIES TO PUSH IN FROM THE W. PTSUNNY XPCTD AND LOW CHC POPS LOOK OK. FWC TMPS LOOK TO BE IN THE BALLPARK. KJC
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:24 PM EDT | Flash Flood Warning | BTV | Essex | 3 hr |
Nearby
Flash Flood Warnings in New York, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.